Gregory R. Chambers

I am an assistant professor in the Department of Mathematics at Rice University. Before coming to Rice, I was an L. E. Dickson Instructor at the University of Chicago, and a graduate student at the University of Toronto before that.

My research is in metric geometry and geometric analysis. I am particularly interested in quantitative topology, min-max theory, isoperimetric inequalities, stability estimates for geometric inequalities, and symmetrizations and their applications.

My CV can be downloaded here. I am a co-organizer of the Rice Geometry-Analysis Seminar.

Contact Information


During the fall 2018 semester, I am teaching MATH 221: Honors Calculus 3 and MATH 425/515: Integration Theory.



  1. Constructing monotone homotopies and sweepouts, with E. W. Chambers, A. de Mesmay, T. Ophelders, and R. Rotman
  2. Existence of minimal hypersurfaces in complete manifolds of finite volume, with Y. Liokumovich
  3. A note on the affine-invariant plank problem


  1. Quantitative null-cobordism, with D. Dotterrer, F. Manin, and S. Weinberger
    Journal of the American Mathematical Society, to appear, arXiv:1610.04888
  2. Quantitative nullhomotopy and rational homotopy type, with F. Manin, and S. Weinberger
    Geometric and Functional Analysis, to appear, arXiv:1611.03513
  3. Area of convex disks, with C. Croke, Y. Liokumovich, and H. Wen
    Proceedings of the AMS, to appear, arXiv:1701.06594
  4. Monotone homotopies and contracting discs on Riemannian surfaces, with R. Rotman
    Journal of Topology and Analysis, to appear, arXiv:1311:2995
  5. Optimal sweepouts of a Riemannian 2-sphere, with Y. Liokumovich
    Journal of the European Mathematics Society, to appear, arXiv:1411:6349
  6. Proof of the Log-Convex Density Conjecture
    Journal of the European Mathematics Society, to appear, arXiv:1311.4012
  7. Ergodic properties of folding maps on spheres, with A. Burchard and A. Dranovski
    Discrete and Continuous Dynamical Systems - Series A 37(3):1183-1200 (2017), DOI 10.3934/dcds.2017049, arXiv:1509.02454
  8. Isoperimetric regions in \(\mathbb{R}^n\) with density \(r^p\), with W. Boyer, B. Brown, A. Loving, and S. Tammen
    Analysis and Geometry in Metric Spaces 4(1):236-265 (2016), DOI 10.1515/agms-2016-0009, arXiv:1504:01720
  9. Splitting a contraction of a simple curve traversed \(m\) times, with Y. Liokumovich
    Journal of Topology and Analysis (2016), DOI 10.1142/S1793525317500157, arXiv:1510.03445
  10. Geometric stability of the Coulomb energy, with A. Burchard
    Calculus of Variations and PDE 54(3):3241-3250 (2015), DOI 10.1007/s00526-015-0900-8, arXiv:1407.1918
  11. Perimeter under multiple Steiner symmetrizations, with A. Burchard
    Journal of Geometric Analysis (2015) 25:871, DOI 10.1007/s12220-013-9448-z, arXiv:1209.4521
  12. Converting homotopies to isotopies and dividing homotopies in half in an effective way, with Y. Liokumovich
    Geometric and Functional Analysis (2014) 24:1080, DOI 10.1007/s00039-014-0283-6, arXiv:1311.0779